Texas, 2004

Hail and High Wind in Texas, June 11, 2004

June 11, 2004 · NWS OUN · 4 events in 3 counties and zones

3 hail, 1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 11, 2:45 PM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 11, 2:45 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT FRI JUN 11 2004

.DISCUSSION...
STORM CHANCES ACROSS FA THIS AFTERNOON/EVENING ARE LOW.  18Z
SOUNDING INDICATES STRONG CAPPING INVERSION AND CONVERGENCE
ALONG DRYLINE IS MUCH WEAKER THAN THURSDAY.  WILL STILL MAINTAIN
20 POPS FOR 4 TO 5 HOUR PERIOD FOR THIS EVENING.  LLJ WILL
STRENGTHEN THIS EVENING/OVERNIGHT WITH AXIS ACROSS WESTERN
PARTS OF FA.

BETTER DYNAMICS FOR STORMS ON SATURDAY AS UPPER JET OVER NORTHERN
MEXICO APPROACHES THE AREA.  BELIEVE THAT FARTHER WEST POSITION
OF SURFACE LOW/DRYLINE PER GFS WILL VERIFY CLOSER THAN ETA SATURDAY
AFTERNOON.  BOTH ETA AND GFS HAVE SOMEWHAT OF A SIGNAL FOR AN
MCS TO OUR NORTHEAST SATURDAY NIGHT AS LLJ DEVELOPS.  UNCERTAIN
ON MESO-SCALE ISSUE OF OUTFLOW BOUNDARY AND MOVEMENT OF THIS
SYSTEM.  FOR NOW WILL MAINTAIN SLIGHT/CHANCE POPS FOR
SUNDAY BUT ADDITIONAL BOUNDARIES MAY COMPLICATE FORECAST
FOR SUNDAY AFTERNOON AND EVENING.

GFS BUILDS UPPER RIDGE TO THE WEST EARLY NEXT WEEK WITH
FRONTAL BOUNDARY REMAINING TO THE NORTH.  THEN BY THE MIDDLE
OF NEXT WEEK...WEAKNESS OF SHEAR AXIS IN RIDGE LOOKS SIMILAR
TO SETUP THAT PRODUCE DECENT RAINFALL AMOUNTS EARLIER THIS
WEEK.  FOR NOW WILL LEAVE EXTENDED SIMILAR TO PREVIOUS
FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  91  70  90 /  20  30  30  30
HOBART OK         69  94  69  94 /  10  30  20  20
WICHITA FALLS TX  73  94  72  93 /  20  30  20  20
GAGE OK           65  95  68  91 /   0  30  20  10
PONCA CITY OK     71  90  71  89 /  20  20  30  30
DURANT OK         72  91  72  89 /  10  10  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

SIX

EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 11, 11:40 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1240 PM CDT FRI JUN 11 2004

OKZ004>048-050>052-TXZ083>090-121200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
IN AN AREA MAINLY EAST OF A LINE FROM CHEROKEE...TO QUANAH
TEXAS...AND WEST OF A LINE FROM SEMINOLE...TO HENRIETTA TEXAS.

TIMING...
MAINLY FROM 4 PM THROUGH 10 PM.

IMPACTS...
HAIL TO THE SIZE OF QUARTERS AND WINDS TO 65 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER.

DISCUSSION...
A DRYLINE DEVELOPING OVER THE EASTERN TEXAS PANHANDLE...AND
SOUTHWEST OKLAHOMA...IS EXPECTED TO MOVE EASTWARD TO NEAR A LINE
FROM MEDFORD...TO BINGER...FREDERICK...AND KNOX CITY TEXAS BY LATE
AFTERNOON. ALTHOUGH A CAPPING INVERSION OVER THE AREA WILL BE
DIFFICULT TO OVERCOME...CONVERGENCE ALONG THE DRYLINE...MAY BE
SUFFICIENT FOR ISOLATED TO SCATTERED THUNDERSTORMS BY LATE
AFTERNOON. AN EXTREMELY UNSTABLE AIRMASS...COMBINED WITH SUFFICIENT
VERTICAL WIND SHEAR...WILL SUPPORT THE POSSIBILITY OF A FEW STORMS
BEING ACCOMPANIED BY LARGE HAIL AND DAMAGING DOWNBURST WINDS.

THE CAPPING INVERSION WILL REDEVELOP BY EARLY OR MID EVENING...
RESULTING IN DIMINISHED CHANCES OF ADDITIONAL THUNDERSTORMS. LATER
IN THE NIGHT AS THE LOW LEVEL JET DEVELOPS...NEW HIGHER BASED
THUNDERSTORMS MAY DEVELOP ACROSS THE AREA...WITH SMALL HAIL POSSIBLE
WITH A FEW OF THESE STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH THURSDAY. A COLD FRONT IS EXPECTED TO APPROACH THE REGION
AROUND TUESDAY...WHICH WILL INCREASE THE CHANCE FOR MORE WIDESPREAD
RAIN ACTIVITY TUESDAY AND WEDNESDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

JAMES

EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 15 2004.

In the hours before

Special weather statement, Jun 11, 4:48 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
548 PM CDT FRI JUN 11 2004

TXZ087-112300-
KNOX TX-
548 PM CDT FRI JUN 11 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 26 MILES SOUTHWEST OF KNOX CITY AT
548 PM CDT...MOVING NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

CJS
Special weather statement, Jun 11, 4:59 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
559 PM CDT FRI JUN 11 2004

TXZ087-112315-
KNOX TX-
559 PM CDT FRI JUN 11 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 31 MILES SOUTHWEST OF BENJAMIN AT
559 PM CDT...MOVING NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND IS BEING MONITORED FOR THE
POSSIBILITY OF PRODUCING SEVERE WEATHER AS IT MOVES INTO KNOX
COUNTY.

CJS
Special weather statement, Jun 11, 5:23 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT FRI JUN 11 2004

OKZ012-013-112335-
GARFIELD OK-NOBLE OK-
623 PM CDT FRI JUN 11 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND NOBLE COUNTIES.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF GARBER AT
621 PM CDT...MOVING NORTHEAST AT 25 MPH.

ALTHOUGH THE STORM IS NOT CURRENTLY SEVERE... IT IS BEING MONITORED
FOR FURTHER INTENSIFICATION... AND POSSIBLE WARNINGS.

CJS
Special weather statement, Jun 11, 6:06 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT FRI JUN 11 2004

TXZ084-120015-
FOARD TX-
706 PM CDT FRI JUN 11 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 26 MILES SOUTH OF CROWELL AT 706 PM
CDT...MOVING NORTHEAST AT 25 MPH.

PEOPLE IN FOARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

CJS
Local storm report, Jun 11, 6:13 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             3 W TRUSCOTT            33.75N 99.85W
06/11/2004  1.00 INCH        KNOX               TX   CO-OP OBSERVER

&&

TY/LS

The radar

The Altus AFB radar (KFDR), 105 km away, was scanning. The volume nearest the first event began at 00:14 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 high wind. Local standard time, as filed.

Hail, Knox

When
June 11, 6:13 PM CST
Where
Knox County, 3 mi W of Truscott
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.750, -99.850

Hail, Foard

When
June 11, 6:25 PM CST
Where
Foard County, 10 mi SW of Crowell
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.883, -99.833

Hail, Foard

When
June 11, 6:43 PM CST
Where
Foard County, Crowell
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.983, -99.717

High Wind, Wichita

When
June 11, 9:50 PM CST to 11:00 PM CST
Where
Wichita forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

Strong winds caused by a heatburst were reported in the Kamay, Iowa Park, and Wichita Falls areas. Wind gusts ranged from 60 mph to 72 mph across the area with the highest measured gust of 72 mph reported at the high school stadium on the southwest side of Wichita Falls.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409237, 5409238, 5409239, 5409240.